Posted by Lorraine on September 3, 2001, at 21:45:26
In reply to Re: Update Lorainne, Elizabeth, et. al. » Lorraine, posted by shelliR on August 31, 2001, at 16:42:29
What, both of us gone the same time. Well, I'm home now (big sigh).
> still getting no antidepressant effects from the wellbutrin and am adjusting to it I think.
This is unfortunate.
> > > Are you feeling activated?
> Extremely. When I get very anxious (and my depression is at least somewhat under control), I get very hyper.
I never got beyond the activation = anxiety phase with Wellbutrin.
> re continuing wellbutrin:
> I'll be in a very mellow, non-pressured familar place, mostly by myself. So I am going to try to go up to 300mg. If that does nothing for the depression, I'm ready to move on.
It's nice to try this is a non-pressured environment where you can watch your reactions, although I find that sometimes I can miss seeing my depression if I am not around people. My depression is so apparent in my avoidance behavior and in the fact that my voice lowers an octive. Sometimes I can hear this voice thing in other people as well (like my best friend who also has depression on and off).
> > > My pdoc put a limit on how high I can go on the oxy, but I have learned not to totally believe him.
I agree that he sounds like he is just trying to keep you honest and accountable.
> > > [re oxy]Like I took doseII at 3pm and 5mg of valium, and I am very tired, but feeling good.
You don't mind feeling very tired? that would drive me nuts. I hate sedation.
> > > I have an idea but I'm not sure if this is really a bad thing to do. I'd love to hear what you think and please, believe me--I am very strong in making decisions and would not hold you at all accountable.
Shelli, you are very strong period. I don't worry about whether you would feel pressure to conform to my opinion or even elizabeth's.
> > >Instead of going up on the oxy, I was thinking of supplementing with a much lower dose of vicodin, since it is so much less potent. Then if it gets to the point where that is no longer working, I'll move up 10mg on oxy. I have vicodin here so there's no issue there. It's the issue of not telling my pdoc. He thinks I should increase the oxy, not add another opiate.
Have you explained to him that you want to move up on your doses more gradually?
> > > But I'm pretty sure that has to do with writing prescriptions for both as a psychiatrist. (he hold me in the hospital it would really raise a red flag).
I would worry about the drug interactions and beyond that I might try it. (Dr. Koop has a good interaction checker).
I've never kept anything from my pdocs before, but I feel like it's my body and I'm the one at risk if he's going to set a limit on the oxy.
I don't think he is going to set a limit really. so perhaps honesty should rule the day. I haven't kept anything from my pdoc. I sort of figure that he is willing to take fairly substantial risks with me and I owe him honesty. I am also pretty confident that once you breach the "trust", all that risk taking gets withdrawn. More important for me to maintain the relationship than mess we my meds in a way he would be uncomfortable with. My goal is to enhance his comfort level. Whew! Having said all that, I don't think you should add the vicoden without his knowledge and consent:-(
[re: When things fall apart] I would at least try that first. (Or maybe buphrenorphine, before the hospital). I have very strong feelings that I can not kill myself because it would totally mess up the rest of my parents' life.
Well, that's the kids for me and my husband and mother and a few close friends.
> > > Also, when I'm not depressed, there is so much about life that I am still learning or find fascinating, etc.
This is good to recognize and remember when you need to.
> > >My depression is mostly not "I'm a worthless person" depression. It is as close to physical pain as I can imagine.
That's an odd way of putting it. But I think it is accurate for me as well.
> > >And also he thinks it wastes time, because he knows where we're going.
This would definately bother me, but then I like to have a lot more control and understanding about my medical stuff than most doctors are willing to indulge.
> > > > > He has *never * asked "do you have any questions" :- )
> > Most patients don't. My pdoc never asks this either. I just badger him with questions anyway. Mine is more absent professor type actually.
> Details, please. dress, body type, age, etc.
Tall, sixty-something, lean, stooped, wirey hair. Passionate about his craft, tendency to think aloud, always willing to think and give full weight to what you say unless it is in accordance with orthodox medicine:-)
> > > OK,OK,OK. See I thought the term pills included both tablets:
> good point.
Yeah, but I was still able to drive you nuts with it< vbg >
> > > Update on parnate, please.
Temper and irritation became a fairly major issue so I scales back from 15mg to 12.5 with the end result being that I lacked mood support and was irritable to boot. So I think I'm on to Nardil. By the way, did you say you tried Nardil augmented with Desipramine? In the archives, someone raved about this combo.
Let us know how the Wellbutrin fairs in your continued trials.
> p.s., leaving Sunday. I'll still be on the net next week to some extent because not much happens after 10pm there.